MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date a response has not been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 18.0 diopter intraocular lens (iol) was implanted in the patient's left eye on (b)(6) 2017.It was later explanted on (b)(6) 2018, due to unspecified mechanical complications.There was no incision enlargement and no vitrectomy performed.The replacement lens was a zcb00 18.0 diopter lens.Reportedly, there was no patient injury and the patient''s post-operative distance vision is 20/20.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 02/21/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the labeling review was not performed as limited information was received.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7279128
Report Number9614546-2018-00155
Device Sequence Number11337877
Product Code MFK
UDI-Device Identifier05050474560048
UDI-Public(01)05050474560048(17)200801
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/01/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR